Indiana, 2011

Strong Wind in Indiana, February 1 to 2, 2011

February 1 to 2, 2011 · NWS PAH · 6 events in 6 counties and zones

Measured peak wind gusts included: 50 mph at Rockport (Spencer County), 47 mph at Evansville, 45 mph at Newburgh (Warrick County), 41 mph at Princeton (Gibson County), and 40 mph at Fort Branch (Gibson County). Several small power outages occurred in Gibson County.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Measured peak wind gusts included: 50 mph at Rockport (Spencer County), 47 mph at Evansville, 45 mph at Newburgh (Warrick County), 41 mph at Princeton (Gibson County), and 40 mph at Fort Branch (Gibson County). Several small power outages occurred in Gibson County. A strengthening low pressure system tracked northeast from the southern Plains, passing across the Lower Ohio Valley. Just to the south of the low pressure center's path, strong southwest winds gusted from 40 to 50 mph at times.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 1, 2:16 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 1, 2:16 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
216 PM CST TUE FEB 1 2011

.DISCUSSION...
SEVERAL NEAR TERM ITEMS TO ADDRESS. FIRST...THE SPEED OF THE
APPROACHING DRY SLOT IS IMPRESSIVE AS THE SYSTEM HAS GONE NEGATIVE
TILT. THIS SHOULD MEAN A MORE RAPID END TO SUBSTANTIAL PRECIP.
HOWEVER VERY LIGHT PRECIP...SEEN REDEVELOPING ACROSS ARKANSAS MAY
AFFECT THE REGION THROUGH THE EVENING HOURS. THE AREA WITH THE BEST
SHOT OF TAKING GLANCING BLOW FROM WRAP AROUND MOISTURE IS A SMALL
PORTION OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IN OUR
NORTHERN MOST COUNTIES. WILL LEAVE THE WINTER WEATHER ADVISORY
GOING IN THIS AREA...DUE TO THE POSSIBILITY OF SOME LIGHT SNOW
ACCUMULATION IN ADDITION TO THE ALREADY LIGHT ICE ACCUMULATIONS
THAT ARE AVERAGING ONE TENTH OF AN INCH OR LESS. ROADS IN THE
GOING ADVISORY AREA ARE REPORTED TO BE IN FAIRLY GOOD SHAPE.
THUNDER ASPECT NOT TOO CONCERNING AT THIS TIME IN WEST KY.
INSTABILITY NOT IMPRESSIVE...DESPITE THE WIND FIELDS. NOT
SURPRISING. SO WILL ONLY MENTION ISOLATED THUNDER THROUGH THE END
OF THE DAY...SINCE IT WILL LIKELY REMAIN ELEVATED.

TEMPS THROUGH THE LATE AFTERNOON AND EVENING WILL CONTINUE TO BE
DIRECTED TOWARD THE SREF/GFS/ECMWF SOLUTIONS. NAM ALL ALONG TOO
FAR SOUTH WITH 32F LINE UNTIL JUST RECENTLY.

WILL CONTINUE WITH THE WIND ADVISORY...AS WINDS SHOULD CRANK UP
IN THE WAKE OF THE LOW THROUGH THE OVERNIGHT HOURS...AS IT HEADS
OFF TO THE NORTH. WILL LINGER A CHANCE OF LIGHT SNOW AFTER
MIDNIGHT BUT CHANCES SHOULD BE DROPPING OFF CONSIDERABLY.

THIS TREND WILL CONTINUE WEDNESDAY...ONLY A SLIGHT CHANCE OF
LIGHT SNOW IN THE MORNING...ENDING FROM SOUTH TO NORTH...DRY
IN THE AFTERNOON.

IT WILL BE QUITE COLD IN THE WAKE OF THE LOW...WITH SINGLE DIGIT
AND TEEN WIND CHILL VALUES EXPECTED LATER TONIGHT THROUGH
WEDNESDAY NIGHT.

..NOLES..

FROM THURSDAY FORWARD MODELS AGREE ON A FRIGID END TO THE WEEK WITH
A WEAK COLD FRONT ROTATING THROUGH FRIDAY NIGHT. TEMPERATURES WILL
STRUGGLE TO RECOVER TO NEAR NORMAL BUT FALL SHORT BEFORE THE NEXT
SYSTEM HITS. MODELS AGREE THE NEXT SYSTEM WILL ARRIVE MONDAY AND
EXIT TUESDAY NIGHT WITH SOME WRAP AROUND FLURRIES POSSIBLE INTO
WEDNESDAY. THIS SYSTEM WILL BRING SOME LIGHT SNOW TO THE AREA
POSSIBLY MEASURABLE SNOW. THIS NEXT SYSTEM DOES NOT APPEAR TO HAVE
THE STRENGTH OF THE CURRENT SYSTEM TRAVERSING THE REGION. HOWEVER
TEMPS WILL GO ABOVE FREEZING DURING THE DAY MONDAY SO ACCUMULATION
APPEARS TO BE LIMITED AT LEAST. HOWEVER COLD AIR PLUNGES THE MERCURY
TO SUB FREEZING...POSSIBLY INTO THE TEENS FOR MID WEEK NEXT WEEK.
DRY AND COLD AS WE APPROACH THE END OF NEXT WEEK.

..KH..

&&

.AVIATION...
MVFR CIGS AND VSBY WILL PERSIST THROUGH THE NIGHT. HOWEVER A DRY
SLOT MAY ALLOW VFR/MVFR VSBY FOR A FEW HOURS BEFORE THE WRAP AROUND
COMES BACK IN WITH FLURRIES OR LIGHT SNOW POSSIBLE. BRING ALL SITES
VFR VSBY BY 12Z...WITH CIGS IN THE MVFR RANGE. THE MAIN THREAT TO
AVIATION OUTSIDE OF ICING TONIGHT WILL BE THE WINDS. EXPECT
SOUTHWEST WINDS OF 25 TO 30 WITH GUSTS TO 45 MPH THIS EVENING
SHIFTING TO THE WEST OVERNIGHT AND THEN NORTHWEST AFTER SUNRISE WED.

..KH..

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR BOLLINGER-BUTLER-CAPE
     GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
     SCOTT-STODDARD-WAYNE MO.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR PERRY MO.

IL...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR EDWARDS-
     FRANKLIN-HAMILTON-JACKSON-JEFFERSON-PERRY IL-WABASH-WAYNE
     IL.

IN...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Feb 1, 2:35 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CST TUE FEB 1 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
235 PM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT INTO TONIGHT
FOR PORTIONS OF SOUTHERN ILLINOIS AND PERRY COUNTY IN SOUTHEAST
MISSOURI...FOR MINOR ACCUMULATIONS OF SNOW AND ICE. REFER TO THE
ADVISORY PRODUCT FOR DETAILS.

A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE FOUR STATE REGION
THROUGH WEDNESDAY AFTERNOON. STRONG AND GUSTY WINDS WILL DEVELOP
IN THE WAKE OF A STRONG LOW PRESSURE SYSTEM THAT WILL MOVE NORTH
OF THE REGION TONIGHT. REFER TO THE ADVISORY FOR DETAILS.

VERY COLD WIND CHILL TEMPERATURES ARE FORECAST LATE TONIGHT.
VALUES IN THE SINGLE DIGITS AND TEENS WILL DEVELOP AS MUCH COLDER
AIR MOVES INTO THE REGION ON GUSTY SOUTHWEST TO NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLD WIND CHILL TEMPERATURES WILL PERSIST WEDNESDAY AND WEDNESDAY
NIGHT. VALUES WILL BE IN THE SINGLE DIGITS AND TEENS.

THERE IS A SMALL CHANCE OF MEASURABLE SNOW NEXT MONDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT IN THEIR WINTRY PRECIPITATION ACCUMULATIONS
THROUGH TONIGHT.

In the hours before

Special weather statement, Feb 1, 4:44 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
444 PM CST TUE FEB 1 2011

ILZ092>094-KYZ001>006-MOZ111-112-114-012330-
PULASKI IL-ALEXANDER IL-MASSAC IL-BALLARD KY-MCCRACKEN KY-CARLISLE KY-
GRAVES KY-HICKMAN KY-SCOTT MO-MISSISSIPPI MO-NEW MADRID MO-FULTON KY-
444 PM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR MASSAC...ALEXANDER AND PULASKI
COUNTIES IN SOUTHERN ILLINOIS...AND FULTON...HICKMAN...GRAVES...
CARLISLE...MCCRACKEN AND BALLARD COUNTIES IN WESTERN KENTUCKY...AND
NEW MADRID...MISSISSIPPI AND SCOTT COUNTIES IN SOUTHEAST MISSOURI
UNTIL 530 PM CST...

AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH POTENTIALLY STRONG WINDS OF 40 TO 50 MPH. THESE
SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
COMMERCE TO 4 MILES SOUTHWEST OF HICKMAN...MOVING NORTHEAST AT 60
MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE CHARLESTON...HICKMAN...LA
CENTER...MAYFIELD...PADUCAH...CAIRO...AND METROPOLIS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.
Special weather statement, Feb 1, 5:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CST TUE FEB 1 2011

ILZ089>091-093-094-KYZ003>012-020030-
PULASKI IL-MASSAC IL-JOHNSON IL-POPE IL-HARDIN IL-CRITTENDEN KY-
LIVINGSTON KY-BALLARD KY-MCCRACKEN KY-LYON KY-MARSHALL KY-TRIGG KY-
CARLISLE KY-GRAVES KY-CALLOWAY KY-
532 PM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...POPE...JOHNSON...MASSAC
AND PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND CALLOWAY...GRAVES...
CARLISLE...TRIGG...MARSHALL...LYON...MCCRACKEN...BALLARD...LIVINGSTON
AND CRITTENDEN COUNTIES IN WESTERN KENTUCKY UNTIL 630 PM CST...

AT 530 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH VERY STRONG WINDS 40 TO 50 MPH. THESE SHOWERS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF NEW
GRAND CHAIN TO 6 MILES SOUTHWEST OF LYNNVILLE...MOVING EAST
NORTHEAST AT 45 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE GOLCONDA...METROPOLIS...
PADUCAH...MAYFIELD...SALEM...BENTON...AND MURRAY.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 strong wind. Local standard time, as filed.

Strong Wind, Gibson

When
February 1, 6:00 PM CST to February 2, 2:00 AM CST
Where
Gibson forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
ASOS
Coordinates
38.312, -87.585 (the zone’s center; the record gives no point)

Strong Wind, Pike

When
February 1, 6:00 PM CST to February 2, 2:00 AM CST
Where
Pike forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
ASOS
Coordinates
38.399, -87.232 (the zone’s center; the record gives no point)

Strong Wind, Posey

When
February 1, 6:00 PM CST to February 2, 2:00 AM CST
Where
Posey forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
ASOS
Coordinates
38.022, -87.868 (the zone’s center; the record gives no point)

Strong Wind, Spencer

When
February 1, 6:00 PM CST to February 2, 2:00 AM CST
Where
Spencer forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$1,000
Reported by
Public
Coordinates
38.014, -87.008 (the zone’s center; the record gives no point)

Strong Wind, Vanderburgh

When
February 1, 6:00 PM CST to February 2, 2:00 AM CST
Where
Vanderburgh forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
38.025, -87.586 (the zone’s center; the record gives no point)

Strong Wind, Warrick

When
February 1, 6:00 PM CST to February 2, 2:00 AM CST
Where
Warrick forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$1,000
Reported by
Public
Coordinates
38.092, -87.272 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283812, 283813, 283814, 283815, 283816, 283817.